EconPapers    
Economics at your fingertips  
 

Extremes of Gaussian Processes with Maximal Variance near the Boundary Points

Enkelejd Hashorva () and Jürg Hüsler ()
Additional contact information
Enkelejd Hashorva: University of Bern
Jürg Hüsler: University of Bern

Methodology and Computing in Applied Probability, 2000, vol. 2, issue 3, 255-269

Abstract: Abstract Let X(t), t∈[0,1], be a Gaussian process with continuous paths with mean zero and nonconstant variance. The largest values of the Gaussian process occur in the neighborhood of the points of maximum variance. If there is a unique fixed point t0 in the interval [0,1], the behavior of P{supt∈[0,1] X(t)>u} is known for u→∞. We investigate the case where the unique point t0 = tu depends on u and tends to the boundary. This is reasonable for a family of Gaussian processes Xu(t) depending on u, which have for each u such a unique point tu tending to the boundary as u→∞. We derive the asymptotic behavior of P{supt∈[0,1] X(t)>u}, depending on the rate as tu tends to 0 or 1. Some applications are mentioned and the computation of a particular case is used to compare simulated probabilities with the asymptotic formula. We consider the exceedances of such a nonconstant boundary by a Ornstein-Uhlenbeck process. It shows the difficulties to simulate such rare events, when u is large.

Keywords: extreme values; Gaussian process; nonconstant variance; unique maximum variance point; crossing of a boundary; Ornstein-Uhlenbeck process (search for similar items in EconPapers)
Date: 2000
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3) Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1023/A:1010029228490 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:metcap:v:2:y:2000:i:3:d:10.1023_a:1010029228490

Ordering information: This journal article can be ordered from
https://www.springer.com/journal/11009

DOI: 10.1023/A:1010029228490

Access Statistics for this article

Methodology and Computing in Applied Probability is currently edited by Joseph Glaz

More articles in Methodology and Computing in Applied Probability from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2022-05-12
Handle: RePEc:spr:metcap:v:2:y:2000:i:3:d:10.1023_a:1010029228490